Volume 14, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 22, 1 issue

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
High distance Heegaard splittings via Dehn twists

Michael Yoshizawa

Algebraic & Geometric Topology 14 (2014) 979–1004
Bibliography
1 A Casson, C M Gordon, Manifolds with irreducible Heegaard splittings of arbitrarily high genus (1987)
2 T Evans, High distance Heegaard splittings of $3$–manifolds, Topology Appl. 153 (2006) 2631 MR2243739
3 B Farb, D Margalit, A primer on mapping class groups, Princeton Math. Series 49, Princeton Univ. Press (2012) MR2850125
4 K Hartshorn, Heegaard splittings of Haken manifolds have bounded distance, Pacific J. Math. 204 (2002) 61 MR1905192
5 J Hass, P Scott, Shortening curves on surfaces, Topology 33 (1994) 25 MR1259513
6 J Hempel, $3$–manifolds as viewed from the curve complex, Topology 40 (2001) 631 MR1838999
7 A Ido, Y Jang, T Kobayashi, Heegaard splittings of distance exactly $n$ arXiv:1210.7627
8 T Kobayashi, Casson–Gordon's rectangle condition of Heegaard diagrams and incompressible tori in $3$–manifolds, Osaka J. Math. 25 (1988) 553 MR969018
9 T Kobayashi, Heights of simple loops and pseudo-Anosov homeomorphisms, from: "Braids" (editors J S Birman, A Libgober), Contemp. Math. 78, Amer. Math. Soc. (1988) 327 MR975087
10 T Li, Small $3$–manifolds with large Heegaard distance arXiv:1211.3064
11 F Luo, Heegaard diagrams and handlebody groups, Topology Appl. 129 (2003) 111 MR1961393
12 M Lustig, Y Moriah, High distance Heegaard splittings via fat train tracks, Topology Appl. 156 (2009) 1118 MR2493372
13 Y Moriah, J Schultens, Irreducible Heegaard splittings of Seifert fibered spaces are either vertical or horizontal, Topology 37 (1998) 1089 MR1650355
14 R Qiu, Y Zou, Q Guo, The Heegaard distances cover all non-negative integers arXiv:1302.5188
15 M Scharlemann, Berge's distance $3$ pairs of genus $2$ Heegaard splittings, Math. Proc. Cambridge Philos. Soc. 151 (2011) 293 MR2823137
16 M Scharlemann, M Tomova, Alternate Heegaard genus bounds distance, Geom. Topol. 10 (2006) 593 MR2224466
17 J R Stallings, Whitehead graphs on handlebodies, from: "Geometric group theory down under" (editors J Cossey, W D Neumann, M Shapiro), de Gruyter (1999) 317 MR1714852
18 E N Starr, Curves in handlebodies, PhD thesis, University of California, Berkeley (1992)
19 R Stong, Diskbusting elements of the free group, Math. Res. Lett. 4 (1997) 201 MR1453054
20 A Thompson, The disjoint curve property and genus $2$ manifolds, Topology Appl. 97 (1999) 273 MR1711418
21 Y Q Wu, Incompressible surfaces and Dehn surgery on $1$–bridge knots in handlebodies, Math. Proc. Cambridge Philos. Soc. 120 (1996) 687 MRMR1401956